Fixed Point Theory and Applications
Volume 2005 (2005), Issue 2, Pages 169-176
Fixed points of multimaps which are not necessarily nonexpansive
1Department of Mathematics, Faculty of Sciences, King Abdul Aziz University, P.O. Box 80203, Jeddah 21589, Saudi Arabia
2Department of Mathematics, College of Sciences, King Khalid University, P.O. Box 9004, Abha, Saudi Arabia
Received 16 October 2004; Revised 3 December 2004
Copyright © 2005 Naseer Shahzad and Amjad Lone. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
Let be a nonempty closed bounded convex subset of a Banach space whose characteristic of noncompact convexity is less than and a continuous --contractive map (which is not necessarily nonexpansive) from to satisfying an inwardness condition, where is the family of all nonempty compact convex subsets of . It is proved that has a fixed point. Some fixed points results for noncontinuous maps are also derived as applications. Our result contains, as a special case, a recent result of Benavides and Ramírez (2004).